The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
Synthroid vs. Lexothyroxidine for Hypothyroidism as an Adverse Event of Immuno
Hi all! Any advice on whether S or L is preferable for those of you with a high TSH (name brand vs. generic)? I also take Hydrocortisone 3 x a day for adrenal insufficiency and have been recommended to take the first of that and the thyroid pill upon waking but not to take them together. I suspect that my before leaving house a.m. coffee will have to go!
I have been taking Lexothyroxidine for several years because Keytruda effected my thyroid. I have had NO issues with taking this drug. It is recommended that you take this drug on an empty stomach with a 8 oz glass of water.
I’ve also been taking levothyroxine for about 1.5 years without issue. My TSH has been in stable range once my docs figured out the dosage. I’ve never taken the Synthroid brand but I assume it’s more expensive vs the generic levothyroxine. I pay ~$20 for 90 days after insurance.
I was put on Levothyroxine in November when my thyroid levels got out of hand due to Opdivo. I have never taken Synthroid but I have had no issues with Levothyroxine. My dosage started at 50mcg and they upped it to 75mcg earlier this year. I was also told to take in the morning with a full glass of water, and not to take calcium or iron supplements until 4 hours later. I still have my morning coffee (probably shouldn’t but haven’t had any issues). I hope it helps with your fatigue and faint feelings! I didn’t feel a noticeable difference but I wasn’t having those issues prior.
<p style=”text-align: left;”>Thank you so much for your responses. I am Day 2 of thyroid med and hoping for some relief within this next month!</p>
Viewing 4 reply threads
You must be logged in to reply to this topic.
About the MRF Patient Forum
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.